MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCBA, FEMUR PLATE, RIGHT, 13 HOLES, 324 MM; PLATE, FIXATION

ZIMMER SWITZERLAND MANUFACTURING GMBH NCBA, FEMUR PLATE, RIGHT, 13 HOLES, 324 MM; PLATE, FIXATION
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a right implant revision approximately 6 months post-op due to an implant fracture.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: div.Schrauben: item# unknown; lot# unknown.Klemmschrauben: item# unknown; lot# unknown.Cerclagen: item# unknown; lot# unknown.Report source: foreign - germany.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b5, d2, d4, d9, g3, g6, h1, h2, h3, h6, h10.Visual examination: the broken ncb plate was returned for investigation together with screws, cerclage cables and locking cups.The plate was broken into two parts.The fracture of the plate is located through a screw hole.On the fracture surfaces, beach lines are visible which point to a possible fatigue fracture failure.The fracture surfaces show also small polished areas and some scratches, most probably due to contact between the parts after the fracture.Some scratches are visible on the surface of the non-bone-facing side of the plate.The device manufacturing quality records indicate that the released components met all requirements to perform as intended.With the available data it is not possible to establish a definitive root cause for the reported event.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NCBA, FEMUR PLATE, RIGHT, 13 HOLES, 324 MM
Common Device Name
PLATE, FIXATION
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14692535
Report Number0009613350-2022-00335
Device Sequence Number5465345
Product Code HRS
UDI-Device Identifier00889024297388
UDI-Public(01)00889024297388(11)130521(10)2710830
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042695
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03260.013
Device Lot Number2710830
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age88 YR
Patient SexFemale
Patient Weight53 KG